Alert archive / Utah / Wind Advisories in 2010

Wind Advisory 24, NWS Salt Lake City, UT

October 24, 2010

NWS Salt Lake City, UT issued this wind advisory at Oct 24, 2010, 4:03 AM MDT. It took effect at Oct 24, 2010, 12:00 PM MDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2010, 4:03 AM MDT (10:03 UTC)
In effect from
Oct 24, 2010, 12:00 PM MDT
Expired
Oct 25, 2010, 12:00 PM MDT
In force
24 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WWUS75 KSLC 241003
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
403 AM MDT SUN OCT 24 2010

...STRONG SOUTH WINDS DEVELOPING OVER WESTERN UTAH THIS AFTERNOON...

.AN EARLY WINTER TYPE STORM WILL BRING STRONG SOUTH WINDS TO THE
GREAT BASIN THIS AFTERNOON...AHEAD OF THE ASSOCIATED COLD FRONT
WHICH WILL REACH NORTHWEST UTAH AROUND MIDNIGHT AND CENTRAL UTAH
BY DAYBREAK. STRONG POST FRONTAL NORTHWEST WINDS WILL AFFECT THE
GREAT SALT LAKE DESERT LATE SUNDAY NIGHT UNTIL NOON MONDAY.

UTZ005-242130-
/O.NEW.KSLC.WI.Y.0024.101024T1800Z-101025T1800Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
403 AM MDT SUN OCT 24 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO NOON MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO NOON MDT MONDAY.

* AFFECTED AREA: THE SOUTHERN HALF OF THE GREAT SALT LAKE DESERT
  FROM ABOUT I-80 SOUTHWARD.

* WINDS: SOUTH WINDS 25-35 MPH WITH GUSTS OVER 45 MPH.

* TIMING: FROM NOON TODAY UNTIL NOON MONDAY.

* IMPACTS: SOUTHERLY CROSS WINDS WILL CAUSE HAZARDOUS TRAVEL ON
  I-80 ACROSS THE GREAT SALT DESERT THIS AFTERNOON THROUGH
  EVENING. WINDS WILL SHIFT TO NORTHWEST AROUND MIDNIGHT WITH
  GUSTS OVER 50 MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ003-242130-
/O.NEW.KSLC.WI.Y.0024.101024T1800Z-101025T0900Z/
SALT LAKE AND TOOELE VALLEYS-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE
403 AM MDT SUN OCT 24 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM MDT MONDAY.

* AFFECTED AREA: TOOELE AND RUSH VALLEYS AND WESTERN PORTIONS OF
  THE SALT LAKE VALLEY.

* WINDS:SOUTH WINDS 25-35 MPH WITH GUSTS OVER 45 MPH.

* TIMING: NOON UNTIL 3 AM MDT MONDAY.

* IMPACTS: STRONG CROSS WINDS MAY CAUSE DIFFICULT TRAVEL ON EAST-
  WEST ORIENTED HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ015-016-242130-
/O.NEW.KSLC.WI.Y.0024.101024T2000Z-101025T1200Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
403 AM MDT SUN OCT 24 2010

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM
MDT MONDAY. 

* AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH NORTH OF CEDAR CITY.

* WINDS: SOUTH WINDS 25-35 MPH WITH GUSTS OVER 45 MPH.

* TIMING: WINDS WILL GRADUALLY INCREASE THROUGH NOON TODAY THEN
  PICK UP RAPIDLY THIS AFTERNOON AFTER 2 PM MDT. WINDS WILL
  DECREASE VERY LATE TONIGHT.

* IMPACTS: STRONG CROSS WINDS MAY CAUSE DIFFICULT TRAVEL ON EAST-
  WEST ORIENTED HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.



&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
263 
WWUS75 KSLC 241358 CCA
NPWSLC

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
749 AM MDT SUN OCT 24 2010

...STRONG SOUTH WINDS DEVELOPING OVER WESTERN UTAH THIS AFTERNOON...

.AN EARLY WINTER TYPE STORM WILL BRING STRONG SOUTH WINDS TO THE
GREAT BASIN THIS AFTERNOON...AHEAD OF THE ASSOCIATED COLD FRONT
WHICH WILL REACH NORTHWEST UTAH AROUND MIDNIGHT AND CENTRAL UTAH
BY DAYBREAK. STRONG POST FRONTAL NORTHWEST WINDS WILL AFFECT THE
GREAT SALT LAKE DESERT LATE SUNDAY NIGHT UNTIL NOON MONDAY.

UTZ005-250130-
/O.COR.KSLC.WI.Y.0024.101024T1800Z-101025T1800Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
749 AM MDT SUN OCT 24 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO NOON MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO NOON MDT MONDAY.

* AFFECTED AREA: THE SOUTHERN HALF OF THE GREAT SALT LAKE DESERT
  FROM ABOUT I-80 SOUTHWARD.

* WINDS: SOUTH WINDS 25-35 MPH WITH GUSTS OVER 45 MPH...SHIFTING
  TO THE NORTHWEST AFTER MIDNIGHT.

* TIMING: FROM NOON TODAY UNTIL NOON MONDAY.

* IMPACTS: SOUTHERLY CROSS WINDS WILL CAUSE HAZARDOUS TRAVEL ON
  I-80 ACROSS THE GREAT SALT DESERT THIS AFTERNOON THROUGH
  EVENING. WINDS WILL SHIFT TO NORTHWEST AROUND MIDNIGHT WITH
  GUSTS OVER 50 MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ003-250130-
/O.COR.KSLC.WI.Y.0024.101024T1800Z-101025T0900Z/
SALT LAKE AND TOOELE VALLEYS-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE
749 AM MDT SUN OCT 24 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM MDT MONDAY.

* AFFECTED AREA: TOOELE AND RUSH VALLEYS AND WESTERN PORTIONS OF
  THE SALT LAKE VALLEY.

* WINDS: SOUTH WINDS 25-35 MPH WITH GUSTS OVER 45 MPH.

* TIMING: FROM NOON TODAY UNTIL 3 AM MDT MONDAY.

* IMPACTS: STRONG CROSS WINDS MAY CAUSE DIFFICULT TRAVEL ON EAST-
  WEST ORIENTED HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ015-016-250130-
/O.NEW.KSLC.WI.Y.0024.101024T2000Z-101025T1200Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
749 AM MDT SUN OCT 24 2010

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM
MDT MONDAY.

* AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH NORTH OF CEDAR CITY.

* WINDS: SOUTH WINDS 25-35 MPH WITH GUSTS OVER 45 MPH.

* TIMING: WINDS WILL GRADUALLY INCREASE THROUGH NOON TODAY THEN
  PICK UP RAPIDLY THIS AFTERNOON AFTER 2 PM MDT. WINDS WILL
  DECREASE VERY LATE TONIGHT.

* IMPACTS: STRONG CROSS WINDS MAY CAUSE DIFFICULT TRAVEL ON EAST-
  WEST ORIENTED HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.



&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
389 
WWUS75 KSLC 242156
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
356 PM MDT SUN OCT 24 2010

...STRONG SOUTH WINDS TURNING NORTHWEST TONIGHT...

.AN EARLY WINTER TYPE STORM IS BRINGING STRONG SOUTH WINDS TO THE
GREAT BASIN THIS AFTERNOON...AHEAD OF THE ASSOCIATED COLD FRONT
WHICH WILL REACH NORTHWEST UTAH AROUND MIDNIGHT AND CENTRAL UTAH
BY DAYBREAK. STRONG POST FRONTAL NORTHWEST WINDS WILL AFFECT THE
GREAT SALT LAKE DESERT LATE SUNDAY NIGHT UNTIL NOON MONDAY.

UTZ005-250900-
/O.CON.KSLC.WI.Y.0024.000000T0000Z-101025T1800Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
356 PM MDT SUN OCT 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT MONDAY. 

* AFFECTED AREA: THE GREAT SALT LAKE DESERT AND MOUNTAINS.

* WINDS: SOUTH WINDS 25-35 MPH WITH GUSTS OVER 45 MPH...
  SHIFTING TO THE NORTHWEST AFTER MIDNIGHT. 

* TIMING: UNTIL NOON MONDAY.

* IMPACTS: SOUTHERLY CROSS WINDS WILL CAUSE HAZARDOUS TRAVEL ON
  I-80 ACROSS THE GREAT SALT DESERT THROUGH THIS EVENING. WINDS WILL
  SHIFT TO NORTHWEST AROUND MIDNIGHT WITH GUSTS OVER 50 MPH
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ003-250900-
/O.CON.KSLC.WI.Y.0024.000000T0000Z-101025T0900Z/
SALT LAKE AND TOOELE VALLEYS-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE
356 PM MDT SUN OCT 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT MONDAY. 

* AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS.

* WINDS: SOUTH WINDS 25-35 MPH WITH GUSTS OVER 45 MPH.

* TIMING: FROM NOON TODAY UNTIL 3 AM MDT MONDAY.

* IMPACTS: STRONG CROSS WINDS MAY CAUSE DIFFICULT TRAVEL ON 
  EAST-WEST ORIENTED HIGHWAYS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ015-016-250900-
/O.CON.KSLC.WI.Y.0024.000000T0000Z-101025T1200Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
356 PM MDT SUN OCT 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY. 

* AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH.

* WINDS: SOUTH WINDS 25-35 MPH WITH GUSTS OVER 45 MPH.

* TIMING: STRONG WINDS THIS AFTERNOON AND THIS EVENING WILL
  DECREASE OVERNIGHT. 

* IMPACTS: STRONG CROSS WINDS MAY CAUSE DIFFICULT TRAVEL ON 
  EAST-WEST ORIENTED HIGHWAYS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
140 
WWUS75 KSLC 250114
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
714 PM MDT SUN OCT 24 2010

...STRONG SOUTH WINDS TURNING NORTHWEST TONIGHT...

.AN EARLY WINTER STORM IS BRINGING STRONG SOUTH WINDS TO THE
GREAT BASIN THIS EVENING...AHEAD OF THE ASSOCIATED COLD FRONT
WHICH WILL REACH NORTHWEST UTAH AROUND MIDNIGHT AND CENTRAL UTAH
BY DAYBREAK. STRONG POST FRONTAL NORTHWEST WINDS ARE EXPECTED
THROUGH THE MORNING HOURS.

UTZ005-251200-
/O.NEW.KSLC.HW.W.0012.101025T0600Z-101025T1200Z/
/O.CON.KSLC.WI.Y.0024.000000T0000Z-101025T1800Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
714 PM MDT SUN OCT 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT MONDAY...
...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
MDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
MONDAY. 

* AFFECTED AREA: THE GREAT SALT LAKE DESERT AND MOUNTAINS.

* WINDS: SOUTH WINDS 25-35 MPH WITH GUSTS OVER 45 MPH... SHIFTING
  TO THE NORTHWEST AFTER MIDNIGHT. GUSTS OVER 60 MPH WILL BE
  POSSIBLE LATE TONIGHT ESPECIALLY ALONG STATE ROUTE 30 IN
  NORTHWEST BOX ELDER COUNTY.

* TIMING: THROUGH MONDAY MORNING.

* IMPACTS: CROSS WINDS WILL CAUSE HAZARDOUS TRAVEL ON I-80. HIGH
  PROFILE VEHICLES SHOULD EXERCISE CAUTION. WIND SENSITIVE
  OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY
HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN
HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE
CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS.

&&

$$

UTZ004-251200-
/O.EXB.KSLC.WI.Y.0024.101025T0900Z-101025T1400Z/
SOUTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI
714 PM MDT SUN OCT 24 2010

...WIND ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY. 

* AFFECTED AREA: THE SOUTHERN WASATCH FRONT.

* WINDS: NORTH WINDS 25 TO 35 MPH...WITH GUSTS TO 55 MPH
  ESPECIALLY NEAR POINT OF THE MOUNTAIN. WIND SENSITIVE OPERATIONS
  MAY BE AFFECTED.

* TIMING: UNTIL 8 AM MONDAY.

* IMPACTS: STRONG NORTHERLY WIND GUSTS ARE EXPECTED WITH THE COLD
  FRONTAL PASSAGE. THIS MAY CAUSE TRAVEL DIFFICULTIES ESPECIALLY
  WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ003-251200-
/O.EXT.KSLC.WI.Y.0024.000000T0000Z-101025T1200Z/
SALT LAKE AND TOOELE VALLEYS-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE
714 PM MDT SUN OCT 24 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MDT MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM MDT MONDAY. 

* AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS.

* WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS OVER 45
  MPH...BECOMING NORTHERLY WITH THE COLD FRONT LATE TONIGHT. WINDS
  MAY REACH 55 MPH NEAR THE POINT OF THE MOUNTAIN EARLY DURING
  RUSH HOUR.

* TIMING: THROUGH 6 AM MDT MONDAY.

* IMPACTS: STRONG CROSS WINDS MAY CAUSE DIFFICULT TRAVEL ON EAST-
  WEST ORIENTED HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES.
  THIS INCLUDES INTERSTATE 80. WIND SENSITIVE OPERATIONS MAY BE
  AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ015-016-251200-
/O.CON.KSLC.WI.Y.0024.000000T0000Z-101025T1200Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
714 PM MDT SUN OCT 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY. 

* AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH.

* WINDS: SOUTH WINDS 25-35 MPH WITH GUSTS OVER 45 MPH.

* TIMING: STRONG WINDS WILL PERSIST OVERNIGHT.

* IMPACTS: STRONG CROSS WINDS MAY CAUSE DIFFICULT TRAVEL ON EAST-
  WEST ORIENTED HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES.
  WIND SENSITIVE OPERATIONS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
683 
WWUS75 KSLC 251023
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
423 AM MDT MON OCT 25 2010

UTZ005-251800-
/O.CAN.KSLC.HW.W.0012.000000T0000Z-101025T1200Z/
/O.CON.KSLC.WI.Y.0024.000000T0000Z-101025T1800Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
423 AM MDT MON OCT 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
HIGH WIND WARNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON
MDT TODAY. 

* AFFECTED AREA: THE GREAT SALT LAKE DESERT AND MOUNTAINS.

* WINDS: NORTHWEST WINDS 25-35 MPH WITH GUSTS OVER 45 MPH...
  SHIFTING TO THE NORTHWEST AFTER MIDNIGHT. LOCAL STRONGER GUSTS
  WILL BE POSSIBLE EARLY TODAY ESPECIALLY ALONG STATE ROUTE 30 IN
  NORTHWEST BOX ELDER COUNTY.

* TIMING: THROUGH THIS MORNING.

* IMPACTS: CROSS WINDS WILL CAUSE HAZARDOUS TRAVEL ON I-80. HIGH
  PROFILE VEHICLES SHOULD EXERCISE CAUTION. WIND SENSITIVE
  OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ004-251130-
/O.CAN.KSLC.WI.Y.0024.000000T0000Z-101025T1400Z/
SOUTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI
423 AM MDT MON OCT 25 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY. 

STRONG NORTH WINDS BEHIND THE FRONT HAVE DIMINISHED. BREEZY TO
WINDY CONDITIONS ARE STILL EXPECTED TODAY BUT SPEEDS WILL REMAIN
BELOW ADVISORY LEVELS. 

$$

UTZ003-015-016-251130-
/O.CAN.KSLC.WI.Y.0024.000000T0000Z-101025T1200Z/
SALT LAKE AND TOOELE VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...DELTA...
FILLMORE...BEAVER...CEDAR CITY...MILFORD
423 AM MDT MON OCT 25 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY. 

WINDS DIMINISHED IN THESE AREAS. BREEZY TO WINDY CONDITIONS ARE
STILL EXPECTED TODAY BUT SPEEDS WILL REMAIN BELOW ADVISORY
LEVELS. 

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 23, 7:46 PM MDT, 8 hours 17 minutes earlier.

Area forecast discussion, Oct 23, 7:46 PM MDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
746 PM MDT SAT OCT 23 2010

.SYNOPSIS...THE MOIST WESTERLY FLOW ALOFT ACROSS THE PACIFIC WILL
BRING A SERIES OF INCREASINGLY COLD AND ENERGETIC WEATHER
DISTURBANCES TO UTAH THROUGH THE MIDDLE OF NEXT WEEK. HIGH PRESSURE
IS EXPECTED TO RETURN BRIEFLY THURSDAY BEFORE ANOTHER STORM SYSTEM
AFFECTS THE AREA NEXT WEEKEND.

&&

.DISCUSSION...WATER VAPOR LOOP SHOWS A SHEARED WAVE PROGRESSING
ACROSS NORTHERN UTAH. THE NEXT STORM SYSTEM WAS LOCATED AROUND
45N/130W. ACARS 400-250MB WIND OBSERVATIONS INDICATE A 100-125KT
ANTICYCLONICALLY CURVED JET IS OVER THE PACIFIC NORTHWEST AND
WESTERN GREAT BASIN. 00Z 700MB ANALYSIS PLACES A CYCLONE ACROSS
THE PLAINS WITH THE NEXT STORM OFF THE PACIFIC NORTHWEST. LITTLE
THERMAL CHANGE WAS OCCURRING LOCALLY WITH -2C REPORTED AT SLC
UPSTREAM AT KLKN. 00Z KSLC RAOB SHOWS 5C OF COOLING IN THE LOWER
LEVELS WITH 1-3C OF COOLING ALOFT DURING THE PAST 24 HOURS. THE
PROFILE WAS SATURATED EARLIER THIS EVENING.

GOES SOUNDER/RUC AND GPS PRECIPITABLE WATER SENSORS INDICATE VALUES
RANGE FROM A HALF INCH TO THREE QUARTERS OF AN INCH.

SENT OUT AN UPDATE EARLIER THIS EVENING TO ACCOUNT FOR RAPID
DECREASE IN PRECIPITATION COVERAGE ACROSS NORTHERN UTAH WITH THE
PASSAGE OF THE SHEARED WAVE. CHANGED WORDING TO CONVECTIVE SHOWERS
IN THE REMAINING COLD ADVECTION. AREA OF FOCUS IS ACROSS CENTRAL
UTAH THIS EVENING. PER IR SATELLITE IMAGERY...TOPS ARE WARMING THERE
AS WELL. WILL LIKELY REVISE THINGS AGAIN LATER THIS EVENING AND
LOWER THE ADVISORY CURRENTLY IN PLACE FOR THE NORTHERN AND CENTRAL
MOUNTAINS.

KEPT MENTION OF THUNDER ACROSS CENTRAL UTAH PER OBSERVATIONS AND
SHORT RANGE ENSEMBLE INSTABILITY FORECASTS THIS EVENING. THIS IS A
SHORT TERM THREAT FOR THE NEXT HOUR OR TWO.

THINGS STILL LOOK ON TRACK FOR WARM ADVECTION TO GET GOING
TOMORROW...PROVIDING STRATIFORM PRECIPITATION ACROSS NORTHERN
UTAH...AND GUSTY SOUTHWEST WINDS ACROSS THE WESTERN VALLEYS. FEEL
SOME OF THE MOMENTUM TRANSPORT WILL BE LIMITED BY CLOUD COVER ACROSS
THE NORTH...DESPITE STRONG PRESSURE FALLS ACROSS NORTHWEST UTAH AND
STRENGTHENING FLOW ALOFT. WILL ALLOW MIDNIGHT SHIFT TO RAISE ANY
HEADLINES AFTER GLANCE AT OVERNIGHT SATELLITE IMAGERY AND 00Z
GUIDANCE.

OTHERWISE...JUST SOME MINOR TWEAKS TO SKY/TEMPERATURES BASED ON
CURRENT OBSERVATIONAL TRENDS AND LATEST MODEL DATA.

PREVIOUS DISCUSSION FOLLOWS...
AS THE INITIAL SHORTWAVE EXITS LATE TONIGHT/EARLY TOMORROW...THE
AREA SHOULD SEE A BRIEF BREAK IN PRECIP. HOWEVER...AS STRONG WARM
ADVECTION DEVELOPS AHEAD OF THE NEXT APPROACHING SYSTEM...PRECIP
WILL BEGIN AGAIN IN THE AREA OF BEST LIFT OVER NORTHERN UTAH.
SOUTHWEST FLOW IS PROGGED TO INCREASE QUITE A BIT BY LATE IN THE DAY
SUNDAY...WHICH COULD PRODUCE SOME SIGNIFICANT WINDS OVER WESTERN
UTAH. EXPECT SOME HIGHLIGHTS MIGHT BE NEEDED...BUT WILL LET THE
MIDNIGHT SHIFT MAKE THE FINAL DECISION.

POTENT STORM SYSTEM AND ASSOCIATED STRONG COLD FRONT ARE ON TRACK
TO PUSH THROUGH THE CWA LATE SUNDAY THROUGH MONDAY. WITH AMPLE
MOISTURE...GOOD DYNAMICS...AND SIGNIFICANT FGEN FORCING...THERE
SHOULD BE A PERIOD OF INTENSE PRECIPITATION WITH THE FRONT. STRONG
NORTHWEST WINDS WILL ALSO ACCOMPANY THE BOUNDARY. TEMPERATURES
WILL DROP RAPIDLY...ALLOWING FOR THE POSSIBILITY OF SNOW TO THE
NORTHERN UTAH VALLEY FLOORS BY MONDAY AFTERNOON...WITH SOME
ACCUMULATIONS IN BENCH LOCATIONS. MOISTURE AND COLD POOL RELATED
INSTABILITY WILL REMAIN THROUGH MONDAY EVENING...ALLOWING FOR
PRECIP TO CONTINUE...ESPECIALLY IN AREAS FAVORED BY NORTHWEST
FLOW. WITH SUCH A COLD AIRMASS MOVING IN...LAKE EFFECT SNOW IS A
POSSIBILITY MONDAY NIGHT AND TUESDAY. CLEARING SKIES IN VALLEY
LOCATIONS COULD RESULT IN A HARD FREEZE FOR SOME LOCATIONS MONDAY
NIGHT AND TUESDAY NIGHT.

RESIDUAL MOISTURE AND INSTABILITY SHOULD ALLOW PRECIP TO LINGER
ACROSS THE NORTHERN AND CENTRAL MOUNTAINS THROUGH AT LEAST TUESDAY
AND PERHAPS INTO WEDNESDAY BEFORE HIGH PRESSURE RETURNS ON
THURSDAY. BOTH THE EC AND GFS INDICATE ANOTHER TROUGH AFFECTING
THE REGION NEXT WEEKEND...BUT IN THE 12Z GFS THIS IS A FASTER
MOVING GRAZING NORTHERN UTAH FRIDAY AND SATURDAY...WHILE IN THE EC
THIS IS A SLOWER SYSTEM THAT IMPACTS THE ENTIRE STATE SATURDAY AND
SUNDAY. HAVE KEPT POPS ABOVE CLIMO FOR THE END OF THE FORECAST
PERIOD.

&&

.AVIATION...SOUTHEAST WINDS EXPECTED TO STRENGTHEN AT THE SLC
TERMINAL LATE TONIGHT. THERE IS A 20 PERCENT CHANCE OF A SHOWER
REDUCING CEILINGS TO MVFR WITH A TEMPORARY NORTHWEST WIND THROUGH
04Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT ABOVE 8000
     FEET FOR UTZ007>010-517.

     WINTER STORM WATCH FROM SUNDAY EVENING THROUGH LATE TUESDAY
     NIGHT FOR UTZ007>010-517.

WY...NONE.
&&

PUBLIC...ROGOWSKI
AVIATION...ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 23, 6:57 PM MDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
657 PM MDT SAT OCT 23 2010

UTZ001>016-019>021-517-518-WYZ021-241200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
657 PM MDT SAT OCT 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

PRECIPITATION WILL BECOME SHOWERY TONIGHT ACROSS NORTHERN
UTAH...WITH SNOW RATES DIMINISHING BEYOND THE LATE EVENING ACROSS
THE MOUNTAINS. SNOW WILL CONTINUE ACROSS THE CENTRAL UTAH
MOUNTAINS WITH ADDITIONAL LIGHT ACCUMULATIONS THROUGH MUCH OF THE
NIGHT. HIGH ELEVATION ROADWAYS WILL LIKELY BE SLICK AND SNOW
COVERED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WARM FRONT WILL SWEEP ACROSS THE AREA LATE TONIGHT THROUGH
SUNDAY. MUCH WARMER TEMPERATURES AND STRONG WINDS ARE EXPECTED
ACROSS THE MOUNTAINS AND WESTERN VALLEYS SUNDAY AFTERNOON. AREAS
OF HEAVY PRECIPITATION ASSOCIATED WITH THE WARM FRONT ARE
EXPECTED...THOUGH MOST OF THIS ACTIVITY WILL BE CONFINED TO THE
FAR NORTHERN PORTIONS OF UTAH AND SOUTHWEST WYOMING.

A STRONG COLD FRONT WILL ENTER NORTHWEST UTAH LATE SUNDAY...THEN
SWEEP SOUTH THROUGH THE AREA BY MIDDAY MONDAY. MUCH COLDER
TEMPERATURES AND WIDESPREAD RAIN AND SNOW WILL EXIST ALONG AND
BEHIND THE FRONT...ESPECIALLY ACROSS THE NORTHERN HALF OF THE
STATE. A WINTER STORM WATCH IS IN EFFECT FOR SUNDAY NIGHT
THROUGH TUESDAY NIGHT FOR THE NORTHERN AND CENTRAL MOUNTAINS.
HEAVY SNOW...POSSIBLY IN EXCESS OF TWO FEET...IS POSSIBLE WITH
THIS STORM. VALLEY LOCATIONS ACROSS NORTHERN AND WESTERN UTAH WILL
SEE SNOW...WITH THE POTENTIAL FOR SIGNIFICANT ACCUMULATIONS IN
THE NORTHERN VALLEYS.

THE COLDEST AIR OF THE FALL SEASON WILL ACCOMPANY THIS SERIES OF
STORMS. TEMPERATURES BY WEDNESDAY WILL LIKELY BE 10 TO 20
DEGREES OR MORE BELOW LATE OCTOBER NORMS.

THIS COLDER AIRMASS WILL BRING A THREAT OF A HARD FREEZE TO THE
NORTHERN AND CENTRAL VALLEYS THAT CLEAR OUT TUESDAY NIGHT INTO
WEDNESDAY MORNING...AND TO ALL BUT THE LOWEST SOUTHERN VALLEYS
WEDNESDAY NIGHT AND THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 5:11 AM MDTWinter Storm WarningSLC3 days
Oct 24, 3:10 PM MDTWinter Weather AdvisorySLC4 hr

Nearby

Wind Advisories in Utah, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.